Ohio, 2006Hail and Damaging Winds in Ohio, June 19, 2006
June 19, 2006 · NWS CLE · 32 events in 14 counties and zones
22 hail, 10 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 19, 2:05 PM EST, 35 minutes earlier.
Area forecast discussion, Jun 19, 2:05 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
305 PM EDT MON JUN 19 2006
.SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)...
THREE AREAS OF SHOWERS/STORMS...FIRST OVR CENTRAL INDIANA DIVING
SOUTHEAST. SECOND FROM SE LWR MI EXPANDING ACROSS SW ONTARIO ALONG
SFC TROUGH. THIRD JUST AHEAD OF CDFNT NR KLAN. NICE SHORTWAVE ALOFT
ALONG IL/WI BORDER. WILL LIKELY SEE STORMS ACROSS LWR MI/ONTARIO
EVENTUALLY MERGE TOGETHER AHEAD OF WAVE AND CDFNT. MUST BE SOME
CAPPING SUBSIDENCE OCCURRING BETWEEN EXITING SHORTWAVE FROM THIS
MORNING AND APPROACHING SHORT WAVE AS CUMULUS ACROSS NE OH/NW PA
RATHER MODERATE AT THE MOMENT. INSTABILITY IMPRESSIVE ACROSS NW OH
WITH LI ABOUT -8 AND DEWPOINTS POOLING AHEAD OF TROUGH. THINK LINE
OF STORMS WILL EXPAND SOUTH OF LAKE ERIE AND MOVE SE LATE THIS
AFTERNOON/EVENING TOWARD FDY MARION AND MFD. UNSURE HOW MUCH THE
STORMS WILL HOLD TOGETHER AS THEY CROSS THE MARINE LAYER OVER LAKE
ERIE AND STP SAYS ADDITIONAL BOX MAY BE NEEDED EAST OF 510. WILL USE
LEFTOVER WEATHER AND EARLY TONIGHT PHRASING IN FCST FOR ALL ZONES
AND WILL LIKELY CALL IT SCATTERED/CHANCE UNLESS LINE OF STORMS IS
SOLIDIFYING BFR GOING TO PRESS. AIRMASS BEHIND CDFNT IS COOLER AND
DRIER AND WILL BE ESPECIALLY NOTICEABLE NEAR LAKE ERIE. WITH FLATTER
RIDGE AND SHORT WAVES TRAVELING ACROSS THE NOTHERN STATES IT WILL
TIME FOR STORM COMPLEX SEASON TO RESUME. FIRST COMPLEX WILL COME
QUICKLY OVER UPPER MIDWEST TOMORROW AND NW OHO WILL LIKELY SEE SOME
HIGH CLOUDS FROM THE SYSTEM BY LATE AFTERNOON. STORMS WILL LIKELY
SHIFT FARTHER EAST BY WEDNESDAY AND WILL INCLUDE CHANCE POPS AS
EARLY AS TUE NGT NW OHIO AND MOST OF FCST AREA WEDNESDAY ALTHOUGH
STORMS MAY MISS EXTREME NE OH/NW PA.
TEMP GUIDANCE SIMILAR THRU TUE NGT ALTHOUGH WILL GO WITH HIGHER END
GUIDANCE WESTERN PART OF FCST AREA TUE NGT AS CLOUDS WILL INCREASE.
GFS TEMP GUIDANCE MAY BE A CATEGORY TOO WARM WEDNESDAY IF WE HAVE
CLOUDS BUT HEAT AND HUMIDITY WILL BEGIN WORKING BACK NE.
&&
.LONG TERM (THU THRU MON)...
STILL THE SAME ISSUES FACING THE EXTENDED FCST. A RELATIVELY FAST
AND MORE ZONAL FLOW WITH EMBEDDED SHORT WAVES EVOLVING INTO MORE OF
A TROUGH ALOFT OVER THE WEEKEND. SHOULD BE PLENTY OF HEAT AND
HUMIDITY DURING THE MID AND LATE WEEK FOR A THREAT OF SHOWERS/STORMS
ALTHOUGH DIFFICULT AT THIS POINT TO PIN DOWN A SPECIFIC FAVORED
TIME/DAY OR AREA. COULD EVEN BE ACTIVITY AT NIGHT WITH FLAT RIDGE
JUST TO THE SOUTH AND STRONG BAROCLINC ZONE NEARBY. SHOWERS/STORMS
WILL BE NEAR THE AREA ESPECIALLY ON THURSDAY AND FRIDAY. WILL
CONTINUE WITH CHANCE POPS PRETTY MUCH EVEYWHERE INTO THE WEEKEND.
STILL FEEL THAT WE HAVE A SHOT AT SOME POTENTIALLY DRY WEATHER BY
THE WEEKEND HOPING THAT THE BOUNDARY GETS SURPRESSSED SOUTH ALTHOUGH
SOME MODELS STILL KEEP CONVECTION ACROSS LOWER GREAT LAKES, THIS IS
CERTAINLY POSSIBLE AS AIRMASS WILL BE SHALLOW ENOUGH TO BE OVERUN BY
ELEVATED CONVECTION. LATEST GFS AND ECMWF DEVELOP A FULL BLOW
SURFACE WAVE TO OUR EAST ON SUNDAY AND FEEL THIS MAY BE A BIT
OVERDONE. WILL INCLUDE A SLIGHT CHANCE FOR OUR SOUTHERN AND EASTERN
COUNTIES OVER THE WEEKEND AND SEE IF A TREND DEVELOPS DURING THE
WEEK SO THAT WE CAN ADJUST FCST FARTHER NORTH OR SOUTH.
TEMPS WARM THRU THURSDAY...NEAR GFS/NCEP EXTENDED TEMP GUIDANCE.
COOLER ON FRIDAY ALTHOUGH NOT AS COOL AS GUIDANCE. WITH NORTHERLY
FLOW OVER THE WEEKEND INTO EARLY NEXT WEEK WILL FCST TEMPS BELOW
NORMAL...IN THE 70S.
&&
.AVIATION(18Z-18Z)...
UPPER TROUGH WILL ACTIVATE UNSTABLE AIRMASS OVER OH/IN/MI THIS
AFTERNOON. THE ENTIRE AREA HAS A RISK OF SEVERE
THUNDERSTORMS...LARGE HAIL/DAMAGING WINDS THE MAIN THREATS.
ORGANIZED SHRA/TS WILL DEVELOP FIRST ACROSS WESTERN OH TAF SITES.
ELSEWHERE A FEW TCU MAY DEVELOP INTO CB...ESPECIALLY WHERE ENHANCED
CU NOW PRESENT ACROSS FAR EAST. MODELS INDICATING BULK OF ENERGY
WILL DIP SOUTH POSSIBLY LEAVING NE OH/NW PA OUT OF MUCH OF THE
ACTION. TAFS TRY TO DEPICT THIS AS BEST AS POSSIBLE.
HIGH PRESSURE QUICKLY WORKS IN FOR TUE. SO QUICKLY THAT WE MAY HAVE
SOME LIGHT FG/BR FOR WESTERN SITES...AND MAY DEVELOP SOME MVFR CIGS
ALONG THE EAST LAKESHORE AND INLAND WHERE GRADIENT STAYS UP AND SOME
MID LEVEL MOISTURE IS STILL PRESENT. FAIR WEATHER DAY TUE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...SVR WATCH BOX 510.
.PA...NONE.
&&
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...OUDEMAN
Hazardous weather outlook, Jun 19, 4:09 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
509 AM EDT MON JUN 19 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-201200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
509 AM EDT MON JUN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH OHIO THIS AFTERNOON AND INTO
PENNSYLVANIA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THIS FRONT WITH THE PRIMARY THREATS
BEING DAMAGING WIND AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS BECOME SEVERE.
Thunderstorm Wind, Lorain
- When
- June 19, 2:40 PM EST to 2:55 PM EST
- Where
- Lorain County, Lorain
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.517, -83.150
Two trees were reported down in Lorain and Avon Lake.
Hail, Cuyahoga
- When
- June 19, 3:14 PM EST
- Where
- Cuyahoga County, Westlake
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.467, -82.183
Penny size hail was observed.
Hail, Lucas
- When
- June 19, 3:20 PM EST
- Where
- Lucas County, Toledo
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -82.617
Nickel size hail was observed.
Thunderstorm Wind, Cuyahoga
- When
- June 19, 3:30 PM EST
- Where
- Cuyahoga County, Valley View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.567, -81.200
Several trees were reported down.
Thunderstorm Wind, Lake
- When
- June 19, 3:35 PM EST
- Where
- Lake County, Willoughby Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.267, -83.433
Two trees were reported down. Power lines were also taken down from the fallen trees.
Thunderstorm Wind, Geauga
- When
- June 19, 3:45 PM EST to 3:55 PM EST
- Where
- Geauga County, Chesterland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -83.333
Numerous trees were reported down across the northern part of the county.
Thunderstorm Wind, Ashtabula
- When
- June 19, 4:08 PM EST to 4:15 PM EST
- Where
- Ashtabula County, Hartsgrove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -81.333
A few trees were reported down.
Thunderstorm Wind, Trumbull
- When
- June 19, 4:10 PM EST
- Where
- Trumbull County, Champion Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.183, -83.367
Several trees and power lines were reported down.
Hail, Lucas
- When
- June 19, 4:40 PM EST
- Where
- Lucas County, Sylvania
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.733, -81.250
Nickel size hail was observed.
Hail, Geauga
- When
- June 19, 4:45 PM EST
- Where
- Geauga County, 1 mi S of Chardon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -81.333
Penny size hail was observed.
Hail, Ottawa
- When
- June 19, 4:45 PM EST
- Where
- Ottawa County, 1 mi NW of Oak Harbor
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -82.950
Penny size hail was observed.
Hail, Lucas
- When
- June 19, 4:48 PM EST
- Where
- Lucas County, Toledo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.400, -81.600
Penny size hail was observed.
Hail, Lucas
- When
- June 19, 4:51 PM EST
- Where
- Lucas County, Pt Place
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.450, -82.717
Penny size hail was observed.
Hail, Ottawa
- When
- June 19, 4:53 PM EST
- Where
- Ottawa County, Oak Harbor
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.533, -83.167
Penny size hail was observed.
Hail, Ottawa
- When
- June 19, 5:03 PM EST
- Where
- Ottawa County, Oak Harbor
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -82.017
Penny size hail was observed.
Hail, Wood
- When
- June 19, 5:28 PM EST
- Where
- Wood County, Custar
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.450, -81.917
Penny size hail was observed.
Hail, Ottawa
- When
- June 19, 5:50 PM EST
- Where
- Ottawa County, Port Clinton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.383, -82.817
Penny size hail was observed.
Hail, Wood
- When
- June 19, 5:50 PM EST
- Where
- Wood County, Rising Sun
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -83.150
Quarter size hail was observed.
Hail, Erie
- When
- June 19, 6:04 PM EST
- Where
- Erie County, Sandusky
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -83.483
Penny size hail was observed.
Hail, Sandusky
- When
- June 19, 6:05 PM EST
- Where
- Sandusky County, 6 mi E of Vickery
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.650, -83.550
Penny size hail was observed.
Hail, Seneca
- When
- June 19, 6:07 PM EST
- Where
- Seneca County, 2 mi NE of Fostoria
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.450, -82.717
Penny size hail was observed.
Thunderstorm Wind, Erie
- When
- June 19, 6:15 PM EST
- Where
- Erie County, Sandusky
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.350, -82.717
Numerous large limbs were reported down.
Hail, Erie
- When
- June 19, 6:28 PM EST
- Where
- Erie County, Sandusky
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.317, -82.700
Nickel size hail was observed.
Hail, Erie
- When
- June 19, 6:43 PM EST
- Where
- Erie County, 7 mi S of Sandusky
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.583, -81.333
Penny size hail was observed.
Hail, Lorain
- When
- June 19, 6:48 PM EST to 6:52 PM EST
- Where
- Lorain County, Elyria
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.283, -80.850
Hail was initially observed as penny size, but continued to increase to quarter size before ending.
Hail, Erie
- When
- June 19, 6:50 PM EST
- Where
- Erie County, Kimball
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.283, -83.850
Penny size hail was observed.
Hail, Wyandot
- When
- June 19, 7:05 PM EST
- Where
- Wyandot County, 3 mi W of Upper Sandusky
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.450, -82.717
Nickel size hail was observed.
Thunderstorm Wind, Huron
- When
- June 19, 7:10 PM EST
- Where
- Huron County, Norwalk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.367, -82.100
A few large limbs were reported down.
Hail, Cuyahoga
- When
- June 19, 7:25 PM EST
- Where
- Cuyahoga County, Westlake
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.617, -80.950
Penny size hail was observed.
Hail, Lorain
- When
- June 19, 7:25 PM EST
- Where
- Lorain County, North Ridgeville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.717, -83.700
Penny size hail was observed.
Thunderstorm Wind, Lake
- When
- June 19, 7:50 PM EST
- Where
- Lake County, Painesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.650, -83.550
Two trees were reported down.
Thunderstorm Wind, Geauga
- When
- June 19, 8:05 PM EST to 8:15 PM EST
- Where
- Geauga County, Chesterland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.450, -81.917
A few large limbs were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, June 19, 20061 death · 50 kt wind · 16 events
- Heat in Oklahoma, June 19, 20061 death · 1 event
- Flash Flood and Hail in Indiana, June 19, 2006$149,000 · 2 in hail · 68 events
- Flash Flooding in Texas, June 19, 2006$3.3 million · 2 events
- Wildfire in Oregon, June 19 to 20, 20063 injured · $500,000 · 1 event
- Flash Flood in Louisiana, June 19, 2006$500,000 · 1 event
- Flash Flood and Damaging Winds in Virginia, June 19, 2006$115,000 · 55 kt wind · 5 events
- Lightning Strikes in Indiana, June 19, 2006$80,000 · 2 events
- Hail and Damaging Wind in Michigan, June 19, 2006$75,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Michigan, June 19, 2006$10,000 · 1.75 in hail · 40 events
- Flash Flood and Damaging Winds in Maryland, June 19, 2006$50,000 · 55 kt wind · 3 events
- Damaging Winds in New York, June 19, 2006$35,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517826, 5519020, 5519024, 5519019, 5519009, 5519017, 5519011, 5519010, 5519012, 5517825, 5517827, 5519013, 5517828, 5519021, 5518948, 5519014, 5518949, 5519015, 5519022, 5519007, 5519016, 5517829, 5519002, 5519003, 5519004, 5519008, 5519023, 5517830, 5519005, 5519006, 5519018, 5518947.